Donald Farquhar

Learn More
BACKGROUND Population-based mortality statistics are derived from the information recorded on death certificates. This information is used for many important purposes, such as the development of public health programs and the allocation of health care resources. Although most physicians are confronted with the task of completing death certificates, many do(More)
Studies have shown that discussions with elderly hospital patients about cardiopulmonary resuscitation (CPR) preferences occur infrequently and have variable content. Our objective was to identify themes in the existing literature that could be used to increase the frequency and improve the quality of such discussions. We found that patients and families(More)
A 73-year-old exsmoker with Global initiative for chronic Obstructive Lung Disease stage III chronic obstructive pulmonary disease underwent airway bypass (AB) as part of the Exhale Airway Stents for Emphysema (EASE) trial, and was the only EASE subject to undergo hyperpolarized 3He magnetic resonance imaging for evaluation of lung function pre- and(More)
In recent years much attention has been drawn to the use of buprenorphine (Temgesic) by heroin injectors in Glasgow and elsewhere. Glasgow has also witnessed a parallel increase in use of the benzodiazapine temazepam, often used as a 'cocktail' with buprenorphine. This paper presents new evidence that, although buprenorphine use among Glasgow drug injectors(More)
Patients with ankylosing spondylitis may uncommonly develop apical fibrobullous lung disease, the cause of which is unknown. It is postulated here that rigidity of the thoracic cage leads to reduced apical clearance of inhaled particles and may thereby predispose to chronic infection. Deposition and clearance of inhaled technetium-99m sulphur colloid(More)
Drug-induced ototoxicity, particularly those involving phosphodiesterase type 5 (PDE-5) inhibitors, is considered to be rare and to our knowledge such an adverse effect has not been reported in Canada. Here we present a case of a 77-year old man initiated on a sildenfil regimen for the treatment of pulmonary hypertension, who developed sudden bilateral(More)